After 1st chemo

About 3 days after the 1st chemo, itchy rash appeared on dad's left leg and his back, and there was swelling on left leg above knee. Coincidentally, the next day, he had follow-up appointment with doctor at the Klinik Kesihatan Penaga re hypertension. Doctor gave calomine lotion for rash and prolase for swelling.

The following day, the hospice nurse came along with a doctor. Although she believed the rash and the swelling were chemo's side effects, she said it was unusual they appeared 3 days later (usually almost immediately). She prescribed ceterizine for the itchy rash, nystatin for the whitish and sometimes swollen tongue (pharmacist substituted it with decozol because it wasn't available) and added senna for constipation since it was still a problem despite doubling the frequency of lactul and adding enema, obtained from Penang GH.

Two days later was the second chemo session (Cycle 1, Day 8). As usual, oncologist attended to every patient at the start. She prescribed nystatin (replacing decozol), stronger enema (so strong that although it was supposed to be taken as and when needed, pharmacist said once time is usually enough), dexamethasone (to counter chemo side effects, medicine that the hospice nurse and doctor had been expecting) and antacid...for goodness knows what lol. My dad and I didn't mention anything that merit this prescription. Maybe to counter possible side effects of dexamethasone.

This chemo session was easier for dad as he didn't feel any immediate side effects. The only problem was a technical one: the drip machine kept beeping when my dad moved his hand by 1cm. So sensitive lol.

Dad had some of the hospital food and drinks, and ate the given orange during the session. After it was over, he had fish meehoon soup for lunch. Guess his appetite was good!

Another good news: finally he could pass motion after he used the stronger enema (we nicknamed it "the bomb"). Yay!
3 Responses
  1. Twilight Man Says:

    It is good to hear that your dad still had good appetite and bombed. Most patients lost appetite and they lost energy as well as food gives energy and strengthen the immunity.


  2. Anonymous Says:

    Antacid is sometimes given to patients when a strong pain-killer is prescribed. Such pain-killers can be harsh on the stomach. A very common side effect of strong pain-killers is severe constipation. Luckily, the strong enema gave him the relief.
    We hope and pray that your Dad can tolerate his chemo better and better. It is wonderful that his appetite is good. For most, chemo kills their taste buds. A friend of mine lost her appetite during chemo, and lost wt. When her wt went below 100 lbs, the onco would not give her the chemo till she brought her wt back up to at least 100 lbs.


  3. Jaded Jeremy Says:

    Anonymous,
    Yes, it's been good so far. Hopefully the upcoming tumour marker shows good results.